MAUDE Adverse Event Report: BD CARIBE LTD. KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

BD CARIBE LTD. KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Catalog Number 400273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation and cannot verify the reported issue.Since an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was performed and no quality issues were found during inspection.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that kit perisafe 18ga 3-1/2in weiss cannula broke and was thought to have the missing piece inside the patient.It was determined that the cannula was shorter and did not break off inside the patient.The following information was provided by the initial reporter: dr.Who informed me that one of their anesthetists found the 20g epidural catheter contained in our epidural kit cod.Cut and 4 cm shorter, following removal from the patient who was to receive epidural anesthesia.From the x-ray examination, the patient does not seem to have the missing piece inside but was unable to receive the required anesthesia / analgesia.Dr.Together with the user anesthetist assume that the catheter was devoid of the 4 cms proximal to the tip before use on the patient.Dr.Is collecting all the information to issue the accident / complaint report.In the next few hours we will have more details on the incident._____________________________________________________________________ reason for use of device: peridual analgesia in spontaneous delivery.Incident description: the catheter is inserted into the peridual space found at 4.5 cm from the skin with slight resistance, therefore in the attempt to retract the catheter, even without exerting any force in traction, resistance to retraction is perceived and the sensation of breaking it.When the catheter is extracted, the needle is missing its extremity end about 5cm.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2022-01-31.H6: investigation summary based on the sample provided to bd for evaluation, the reported condition was verified.Although there was a physical sample provided for evaluation a root cause could not be identified.The manufacturing facility has been notified of this incident and no discrepancy or non-conformance were identified that could have contributed to the reported condition.A review of the device history record was performed, and no quality issues were found during production.H3 other text : see h10.
 
Event or Problem Description
It was reported that kit perisafe 18ga 3-1/2in weiss cannula broke and was thought to have the missing piece inside the patient.It was determined that the cannula was shorter and did not break off inside the patient.The following information was provided by the initial reporter: dr.Who informed me that one of their anesthetists found the 20g epidural catheter contained in our epidural kit cod.Cut and 4 cm shorter, following removal from the patient who was to receive epidural anesthesia.From the x-ray examination, the patient does not seem to have the missing piece inside but was unable to receive the required anesthesia / analgesia.Dr.Together with the user anesthetist assume that the catheter was devoid of the 4 cms proximal to the tip before use on the patient.Dr.Is collecting all the information to issue the accident / complaint report.In the next few hours we will have more details on the incident.Reason for use of device: peridual analgesia in spontaneous delivery.Incident description: the catheter is inserted into the peridual space found at 4.5 cm from the skin with slight resistance, therefore in the attempt to retract the catheter, even without exerting any force in traction, resistance to retraction is perceived and the sensation of breaking it.When the catheter is extracted, the needle is missing its extremity end about 5cm.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12723306
Report Number2618282-2021-00062
Device Sequence Number4027558
Product Code CAZ
UDI-Device Identifier00382904002732
UDI-Public00382904002732
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number400273
Device Lot Number1028926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown